MAUDE Adverse Event Report: ROCHE DIAGNOSTICS LDL-CHOLESTEROL GEN.3; SYSTEM, TEST, LOW DENSITY, LIPOPROTEIN

ROCHE DIAGNOSTICS LDL-CHOLESTEROL GEN.3; SYSTEM, TEST, LOW DENSITY, LIPOPROTEIN
Catalog Number 08057966190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable ldl-cholesterol gen.3 result from one patient sample tested on the cobas c 503 analytical unit.On (b)(6) 2025: the initial result from the module was 1.39 mmol/l.The repeat result at 1:2 dilution was 0.956 mmol/l with a final calculated dilution result of 1.912 mmol/l.The repeat result at 1:10 dilution was 0.173 mmol/l with a final calculated dilution result of 1.73 mmol/l.On (b)(6) 2025: the repeat result from the module was 1.96 mmol/l.On (b)(6) 2025: the repeat result from an architect analyzer was 4.44 mmol/l.
 
Additional Manufacturer Narrative
The cobas c 503 analytical unit serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
B7 other relevant history was updated.The investigation included a review of the data set provided by the customer: the ldl cholesterol gen.3 calibration and qc results were within the specified ranges.The alarm trace contained multiple aspiration errors and an insufficient sample error.Based on the information provided, the investigation determined that the event was consistent with a typical fredrickson type iii (hyperlipoproteinemia type iii).Typically, cholesterol and triglycerides are approximately equal, and there's a discrepancy between total cholesterol and ldl+hdl due to a high proportion of remnant ldl (b-vldl), which is intentionally masked in a direct ldl test.The hdl is typically low.The architect analyzer's result obviously masks vldl less effectively than roche's ldl cholesterol gen.3, which is why it (incorrectly) measures ldl at a higher level, yet the total cholesterol still doesn't match the hdl+ldl result.A general reagent problem was ruled out, as the calibration and qc results are acceptable.The investigation did not identify a product problem based on the provided data.

Brand Name
LDL-CHOLESTEROL GEN.3
Common Device Name
SYSTEM, TEST, LOW DENSITY, LIPOPROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23655738
Report Number1823260-2025-04860
Device Sequence Number18672868
Product Code LBR
UDI-Device Identifier07613336121375
UDI-Public07613336121375
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057966190
Device Lot Number87041001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown